I have been suffering anxiety and panic attacks for two months they started out of the blue and were really affecting my day to day life. I was prescribed Citalopram and started taking 20mg for 4 days this made me sick, shakey (shaky), headaches and generally unwell it also made my sleep patern worse than before. After visiting my GP again i was told to cut my pills down to 10mg for a week which i have been on for 3 days now and i do feel better but my legs feel really weak and i dont have any get up and go so spend most of the day on the couch. I hate standing and walking arounf because i feel drunk. I also feel better then i get a sinking feeling when i realise that there is something wrong with me and it gets me down again is this normal??
I just joined this group and am hoping to find some of the same answers that you are... I have been diagnosed with bipolar 1 and GAD. I am on a lot of medicines, but for anxiety in particular they put me on klonopin which helps, however it makes me feel tired.
I stress over a lot of things that I probably shouldn't. I get that sinking feeling in my stomach that tells me something is about to go wrong, and then it may or may not go wrong. I stress myself out thinking about who I'm going to run into at the grocery store, and am I going to be able to find what I need before I run into someone that I know. I have added people aversion to my list now. I just don't know what else to try either, I feel hopeless.
I know this wasn't much of an answer to your question, but maybe someone else out there will be able to understand where you and i are coming from...
Hi Kayleigh, how are you? Id like to start of with saying how you are feeling is perfectly normal of some one who suffers from panic and anxiety disorder...(including me and many other people!). Now regarding your meds, i have been on escitolopram before, and initially i was told to take 5mg as it can make you nauseous, tired, spaced out etc...i did move on to 10mg after a week and these short term side effects soon wear off i can re-assure you! the sinking feelins, feeling drunk or high... and yes, its normal with anxiety/panic attacks that when you have an episode, it can make you feel down, and upset that y are the drugs not helping..however its a process where once the drugs starts helping with your physical symptons then you need to work on your thought patterns...as i have learnt through experience that your brain will adapt to your physical reactions..i.e. flight or fight adrenaline going off even without a dangerous situation..which can make you feel very panicky or like there is something wrong with you. Once your body stabalises and adjusts to the anti- depressent, you will need to do some work on what makes you feel pannic or anxiety, what is it your afraid of, and resolve these issues one by one, so you feel secure, that you are safe, and that the thoughts you were having are not dangerous, but lead on to pannic attacks ...you need to take control of your body and mind...
let me know if you have any more questions, or talk about anything else. Haff :-)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.